Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 32, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at May 23, 2012, 6:29 PM EDT for 4 counties in North Carolina. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2012, 6:29 PM EDT (22:29 UTC)
- Expired
- May 23, 2012, 7:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Beaufort County, NC, Martin County, NC, Pitt County, NC, Washington County, NC
The radar
The Morehead City radar (KMHX), 101 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 1:44 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1227 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
601
WUUS52 KMHX 232229
SVRMHX
NCC013-117-147-187-232315-
/O.NEW.KMHX.SV.W.0032.120523T2229Z-120523T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
629 PM EDT WED MAY 23 2012
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MARTIN COUNTY IN EASTERN NORTH CAROLINA
EAST CENTRAL PITT COUNTY IN EASTERN NORTH CAROLINA
SOUTHWESTERN WASHINGTON COUNTY IN EASTERN NORTH CAROLINA
NORTHWESTERN BEAUFORT COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 715 PM EDT
* AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER WASHINGTON...MOVING NORTHEAST AT 20 MPH.
QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH
THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SLATESTONE...
SMITHWICK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR EASTERN NORTH CAROLINA.
&&
LAT...LON 3580 7682 3565 7672 3546 7700 3555 7730
3583 7704
TIME...MOT...LOC 2229Z 215DEG 19KT 3559 7702
$$
291 follow-up statement
483
WWUS52 KMHX 232311
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
711 PM EDT WED MAY 23 2012
NCC013-117-147-187-232321-
/O.EXP.KMHX.SV.W.0032.000000T0000Z-120523T2315Z/
MARTIN NC-PITT NC-WASHINGTON NC-BEAUFORT NC-
711 PM EDT WED MAY 23 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BEAUFORT...
SOUTHWESTERN WASHINGTON...EAST CENTRAL PITT AND SOUTHEASTERN MARTIN
COUNTIES EXPIRES AT 715 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL
SEVERE WEATHER IS POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO
MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS
ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR EASTERN NORTH CAROLINA.
LAT...LON 3580 7682 3565 7672 3546 7700 3555 7730
3583 7704
TIME...MOT...LOC 2311Z 215DEG 19KT 3577 7686
$$
29What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 6:20 PM EDT, 9 minutes earlier.
Area forecast discussion, May 23, 6:20 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 620 PM EDT WED MAY 23 2012 .SYNOPSIS... A WEAK AREA OF LOW PRESSURE SURFACE AND ALOFT WILL CONTINUE OVER NORTH CAROLINA THROUGH TONIGHT...THEN DISSIPATE THURSDAY. HIGH PRESSURE WILL BUILD OVER THE AREA FRIDAY AND PERSIST THROUGH EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... AS OF 615 PM WEDNESDAY...UPDATED TO EXTEND LIKELY POPS INTO EVENING FOR NW 1/3 OF AREA...BASED ON CURRENT ACTIVITY AND LATEST MESO MODELS. NO OTHER SIGNIFICANT CHANGES. /PREVIOUS DISCUSSION/ AS OF 300 PM WEDNESDAY...DEBRIS CLOUDINESS HAS CLEARED...ALLOWING SEA BREEZE TO DEVELOP AND SEEING SCT CONVECTIVE ACTIVITY FORMING ALONG IT. WITH VERY COLD TEMPS ALOFT...ANY DEEPER STORMS COULD BECOME SVR WITH LARGE HAIL BEING MAIN THREAT...AND SVR TSTM WATCH POSTED FOR MOST OF AREA. WILL CONTINUE LIKELY POPS INLAND INTO EARLY EVENING...THEN EXPECT LULL IN ACTIVITY UNTIL OVERNIGHT...WITH MAIN THREAT SHIFTING TO COAST AFTER MIDNIGHT AS UPR LOW GRADUALLY LIFTS NE. LCL STRATUS/FOG PSBL AGAIN OVERNIGHT BUT CONVECTIVE DEBRIS EXPECTED TO LIMIT WIDESPREAD THREAT. MIN TEMPS MAINLY MID-UPR 60S. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... AS OF 300 PM WEDNESDAY...INITIAL UPR LOW WILL BE N OF AREA BUT SECONDARY TROF APPROACHING FROM W DURING AFTN. COULD SEE LINGERING ACTIVITY ALONG COAST IN MORNING SIMILAR TO THIS MORNING...SHIFTING INLAND WITH SEA BREEZE DURING AFTN. LESS COVERAGE EXPECTED THAN TODAY AND KEPT POPS IN 20/30 RANGE. MODEL BLEND FOR TEMPS...MAINLY MID 80S INLAND TO AROUND 80 COAST. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... AS OF 225 PM WED...WEAK UPPER LEVEL TROUGH OVER THE SOUTHEAST WILL START TO LIFT OUT THURSDAY NIGHT AND FRIDAY AS AN UPPER LEVEL RIDGE BUILDS IN OVER THE SOUTH. THIS RIDGE WILL REMAIN IN PLACE OVER THE SOUTH AND SOUTHEAST TRHROUGH THE WEEKEND. HOWEVER...LOW PRESSURE WILL TRY TO DEVELOP OFF THE SOUTHEAST COAST LATE FRIDAY THROUGH THE WEEKEND. MOST FORECAST MODELS ARE INDICATING THIS DEVELOPMENT...BUT HAVE DIFFERENCES IN STRENGTH AND PLACEMENT OF THE LOW. PREFER PLACEMENT OF SURFACE LOW UNDERNEATH UPPER LOW AS DEPICTED BY THE ECMWF. 5H TEMPERATURES NOT AS COLD ON FRIDAY OR SATURDAY AS DURING THE WEEK...SO ATMOSPHERE WILL BE MORE STABLE. HOWEVER CANT RULE OUT SOME AFTERNOON SEABREEZE ACTIVITY THROUGH THE WEEKEND. /SUNDAY THROUGH WEDNESDAY/... DIFFERENCES IN MODELS STARTING DURING THE WEEKEND. GFS PRETTY WEAK WITH DEVELOPING SYSTEM OFF THE GA COAST. NAM RIGHT ALONG THE COAST. SREF WEAKER THAN NAME BUT HAS THE LOW INLAND AND THE ECMWF STRONGEST BUT MUCH FURTHER EAST THAN OTHER MODELS. UPPER LEVEL PATTERNS INDICATED IN THE MODELS...WITH THE EXCEPTION OF THE GFS...SUPPORT THE DEVELOPMENT OF THE SURFACE LOW. 6Z GFS DID SHOW THIS LOW. HAVE SHOWN THIS DEVELOPMENT IN SOUTHEAST SECTIONS OF GRIDS AT THE APPROPRIATE TIMES. WEATHER DURING THE FIRST HALF OF THE WEEK DEPENDENT ON WHAT THE LOW DOES. ECMWF HAS HIGH PRESSURE ALOFT BUILDING IN AS SURFACE LOW LIFTS OUT. ZONAL FLOW WILL DEVELOP OVER THE SOUTHEAST BY WEDNESDAY...ALLOWING A WEAK SURFACE BOUNDARY TO APPROACH THE AREA WEDNESDAY NIGHT... && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... SHORT TERM /THROUGH 18Z THURSDAY/... AS OF 130 PM WEDNESDAY...SCT SHOWERS/TSTMS WILL THREATEN MAINLY KPGV AND KISO THIS AFTN AND EVENING WITH VFR EXPECTED OTHERWISE. MVFR VSBYS AND SCT STRATUS LIKELY OVERNIGHT...BUT CONVECTIVE DEBRIS CLOUDINESS EXPECTED TO LIMIT IFR THREAT. VFR PREVAILING THU...OUTSIDE OF SCT CONVECTIVE THREAT IN AFTN. LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AS OF 136 PM WED...UPPER LEVEL RIDGE WILL BE OVER THE AREA THROUGH THE WEEKEND. LOW PRESSURE DEVELOPMENT IS POSSIBLE OFFSHORE BY LATE IN THE PERIOD. HOWEVER...CURRENT THINKING IS THAT ANY EFFECTS FROM THIS LOW WILL REMAIN WELL EAST OF THE AREA TAFS. EXPECT MAINLY VFR THROUGH THE PERIOD WITH THE EXCEPTION OF MVFR IN PATCHY EARLY MORNING FOG. && .MARINE... SHORT TERM /THROUGH THURSDAY/... AS OF 615 PM WED...NO CHANGES WITH UPDATE. /PREVIOUS DISCUSSION/ AS OF 300 PM WEDNESDAY...INLAND TROF WILL WEAKEN OVERNIGHT AND DISSIPATE THU WITH HIGH PRES BUILDING IN FROM E. LITTLE CHANGE IN SPEEDS...MAINLY 10-15 KT...EXPECTED DURING PERIOD BUT WILL SEE SLIGHT SHIFT OF WINDS FROM S-SW TONIGHT TO SE-S THU. WW3 AND SWAN IN DECENT AGREEMENT WITH SEAS MAINLY 3-4 FT. LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AS OF 148 PM WED...SOUTHEAST FLOW OVER AREA WATERS FRIDAY WILL BECOME NORTHERLY AS A SURFACE LOW DEVELOPS WELL OFF THE GA COAST. CONDITIONS OVER THE WATERS DURING THE WEEKEND AND INTO THE BEGINNING OF THE WEEK IS DEPENDENT ON DEVELOPMENT AND MOVEMENT OF THIS LOW PRESSURE. EAST AND NORTHEAST WIND IN SOUTHEAST WATERS UP TO 20 KNOTS THROUGH THE WEEKEND. SPEEDS WILL REMAIN BELOW SCA. EXPECT WIND DIRECTION TO BECOME MORE SOUTHEAST BY END OF PERIOD AS LOW SHOULD HAVE MOVED AWAY FROM THE AREA. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...JBM NEAR TERM...JBM/JME SHORT TERM...JBM LONG TERM...CGG AVIATION...CGG/JBM MARINE...CGG/JBM
Hazardous weather outlook, May 23, 2:02 PM EDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 202 PM EDT WED MAY 23 2012 NCZ103-104-241815- OUTER BANKS DARE-OUTER BANKS HYDE- 202 PM EDT WED MAY 23 2012 ...SEVERE THUNDERSTORM WATCH 292 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. SEVERE THUNDERSTORM WATCH. SCATTERED TO NUMEROUS SHOWERS AND STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...DAMAGING WIND GUSTS AND LARGE HAIL CAN BE EXPECTED WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED SHOWERS AND STRONG THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY. LOCALLY HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...GUSTY WINDS AND SMALL HAIL CAN BE EXPECTED WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ095-241815- CARTERET- 202 PM EDT WED MAY 23 2012 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...DAMAGING WIND GUSTS AND LARGE HAIL CAN BE EXPECTED WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED SHOWERS AND STRONG THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY. LOCALLY HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...GUSTY WINDS AND SMALL HAIL CAN BE EXPECTED WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ046-047-080-081-092>094-241815- TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-JONES-CRAVEN-PAMLICO- 202 PM EDT WED MAY 23 2012 ...SEVERE THUNDERSTORM WATCH 292 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED TO NUMEROUS SHOWERS AND STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...DAMAGING WIND GUSTS AND LARGE HAIL CAN BE EXPECTED WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED SHOWERS AND STRONG THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY. LOCALLY HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...GUSTY WINDS AND SMALL HAIL CAN BE EXPECTED WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ029-044-045-079-090-091-098-241815- MARTIN-PITT-WASHINGTON-GREENE-DUPLIN-LENOIR-ONSLOW- 202 PM EDT WED MAY 23 2012 ...SEVERE THUNDERSTORM WATCH 292 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED TO NUMEROUS SHOWERS AND STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...DAMAGING WIND GUSTS AND LARGE HAIL CAN BE EXPECTED WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED SHOWERS AND STRONG THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY. LOCALLY HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...GUSTY WINDS AND SMALL HAIL CAN BE EXPECTED WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, May 23, 5:51 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
551 PM EDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL CHOCOWINITY 35.51N 77.10W
05/23/2012 E0.25 INCH BEAUFORT NC PUBLIC
PEA SIZE HAIL... QUARTER MILE FROM RT 17 AND 33.
&&
EVENT NUMBER MHX1200134
MELENDEZLocal storm report, May 23, 6:19 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
619 PM EDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM HAIL WINTERVILLE 35.53N 77.40W
05/23/2012 E0.88 INCH PITT NC PUBLIC
&&
EVENT NUMBER MHX1200135
CGGLocal storm report, May 23, 6:20 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
620 PM EDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL WASHINGTON 35.56N 77.05W
05/23/2012 E1.00 INCH BEAUFORT NC LAW ENFORCEMENT
QUARTER SIZE HAIL AT THE SHERIFF OFFICE
&&
EVENT NUMBER MHX1200136
MELENDEZLocal storm report, May 23, 6:21 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
621 PM EDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL CHOCOWINITY 35.51N 77.10W
05/23/2012 E0.88 INCH BEAUFORT NC LAW ENFORCEMENT
NICKEL SIZE HAIL
&&
EVENT NUMBER MHX1200137
MELENDEZLocal storm report, May 23, 6:26 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
626 PM EDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL GREENVILLE 35.60N 77.37W
05/23/2012 E1.00 INCH PITT NC PUBLIC
&&
EVENT NUMBER MHX1200138
CGGLocal storm report, May 23, 6:27 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
627 PM EDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HAIL GREENVILLE 35.60N 77.37W
05/23/2012 E1.00 INCH PITT NC SPOTTER
NICKELS TO QUARTER SIZE ON WILLOW RUN DRIVE
&&
EVENT NUMBER MHX1200139
MELENDEZThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 1:51 AM EDT | Special Marine Warning | MHX | 39 min | |
| May 23, 2:05 AM EDT | Special Weather Statement | MHX | Carteret | 40 min |
| May 23, 3:34 AM EDT | Special Marine Warning | MHX | 41 min | |
| May 23, 4:15 AM EDT | Special Marine Warning | MHX | 60 min | |
| May 23, 5:05 AM EDT | Special Marine Warning | MHX | 55 min | |
| May 23, 5:07 AM EDT | Special Marine Warning | MHX | 53 min | |
| May 23, 5:46 AM EDT | Special Weather Statement | MHX | Carteret | 44 min |
| May 23, 5:57 AM EDT | Special Marine Warning | MHX | 48 min | |
| May 23, 6:45 AM EDT | Special Marine Warning | MHX | 45 min | |
| May 23, 6:55 AM EDT | Special Weather Statement | MHX | Hyde | 35 min |
| May 23, 7:07 AM EDT | Special Marine Warning | MHX | 38 min | |
| May 23, 7:25 AM EDT | Special Weather Statement | MHX | Dare | 35 min |
| May 23, 2:34 PM EDT | Special Weather Statement | MHX | Hyde | 41 min |
| May 23, 2:43 PM EDT | Special Marine Warning | MHX | 32 min | |
| May 23, 3:20 PM EDT | Special Weather Statement | MHX | Hyde | 40 min |
| May 23, 4:47 PM EDT | Special Weather Statement | MHX | Pitt | 43 min |
| May 23, 5:04 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Pitt | 41 min |
| May 23, 5:44 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Pitt | 46 min |
| May 23, 5:52 PM EDT | Areal Flood Advisory | MHX | Beaufort, Pitt | 83 min |
| May 23, 6:16 PM EDT | Severe Thunderstorm Warning | MHX | Pitt | 44 min |
| May 23, 6:39 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Martin, Pitt | 51 min |
| May 23, 6:41 PM EDT | Areal Flood Advisory | MHX | Beaufort, Martin, Pitt | 79 min |
| May 23, 6:59 PM EDT | Severe Thunderstorm Warning | MHX | Pitt | 46 min |
| May 23, 7:47 PM EDT | Special Weather Statement | MHX | Martin, Pitt | 58 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.